CSN Login
Members Online: 15

anyone suffer from constipation during

LaCh
Posts: 521
Joined: Dec 2012

Anyone ever suffer from constipation during treatment?  I went from watery diarrhea after the first round of chemo to a gradual slowing and now I've gone the other way.  I'm approaching the end of week two of treatment and "went" a little yesterday and very, very little today and it's making me feel sluggish and sick.  Anyone ever experience this?

wiveliscombe
Posts: 47
Joined: Feb 2010

After the first week of radiation I was constipated and wasn't able to go for 6 days despite taking miralax and stool softeners even an enema didn't work. My radiation doc said he would have to stop treatment if I wasn't able to go. Unfortunately I had a very bad reaction to the chemo after the first week as well and went into septic shock (not a common reaction so don't want to worry you). While in the hospital I had bad diarrhea and then when I started the radiation again the constipation came back and I had to take miralax, stool softeners and eat lots of fruit and salads. That helped and I was able to complete the radiation but I didn't have the second week of chemo. Has the rad. doc recommended that you take anything?

geneviasue's picture
geneviasue
Posts: 89
Joined: Oct 2012

I went back and forth during treatment. I learned to take the minimum Imodium or Dulcolax and then increase as the day(s) progress until things changed to what I wanted. I think diarrhea and constipation are normal. If it progresses past what is comfortable or if you become concerned, talk to your doctor

mxperry220
Posts: 367
Joined: Mar 2011

If you are taking pain meds they can make you constipated.  I took Advil mainly during my treatments rather than narcotics.  I had diarrhea rather than constipation.

Mike

LaCh
Posts: 521
Joined: Dec 2012

No, the only pain meds that I take or would take are aspirin and ibuprophen (I take them together). I think that my problem might have been from the dairy that I was eating, something that, before this happened, I didn't eat at all but now found that it was one of the few things that didn't give me nausea. I've stopped eating it for now. To complicate things further, I take magnesium to control hypertension and leg cramps, and that'll give anyone diarrhea. In any case, I've swung back the other way today and have already made about 15 trips to the bathroom and it's only 12:30.  My butt hole is crying ....  ooowwwwwwwwwww.    

mxperry220
Posts: 367
Joined: Mar 2011

How well I remember those days during and post treatment.  My radiation oncologist suggested taking immodium.  He said they would not hurt me.  I am 4 years post treatment and take three immodium daily.  I have not had diarrhea but have frequent BMs.  My norm before treatment was 1-2 BMs daily.  It is now 3-4 BMs daily.

Mike

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network